Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 21, 2022, 5:21 AM CDT for Lincoln County, Missouri. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2022, 5:21 AM CDT (10:21 UTC)
- Expired
- Apr 21, 2022, 10:13 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.38 ft at Apr 21, 2022, 6:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
804
WGUS43 KLSX 211021
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
521 AM CDT Thu Apr 21 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-222230-
/O.NEW.KLSX.FL.W.0039.220421T1021Z-220423T0851Z/
/TRYM7.1.ER.220421T0836Z.220422T0000Z.220422T0250Z.NO/
521 AM CDT Thu Apr 21 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO EARLY SATURDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cuivre River near Troy.
* WHEN...From early this morning to early Saturday morning.
* IMPACTS...At 23.0 feet, Considerable agricultural land is flooded
between Troy and Moscow Mills.
* ADDITIONAL DETAILS...
- At 5:00 AM CDT Thursday the stage was 21.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 AM CDT Thursday was 21.3 feet.
- Forecast...The river will fall below flood stage this morning
to 20.6 feet and then begin rising this morning. It will then
rise above flood stage late this morning to 21.9 feet this
evening. It will fall below flood stage again late this
evening.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Cuivre River
Troy 21.0 21.3 Thu 5 am 17.5 10.6 8.7 8.2 7.9
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
BSH1 follow-up statement
165
WGUS83 KLSX 211513
FLSLSX
Flood Statement
National Weather Service St Louis MO
1013 AM CDT Thu Apr 21 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC113-211615-
/O.CAN.KLSX.FL.W.0039.000000T0000Z-220421T1513Z/
/TRYM7.1.ER.220421T0836Z.220421T1130Z.220421T1424Z.NO/
1013 AM CDT Thu Apr 21 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cuivre River near Troy.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Thursday the stage was 20.9 feet.
- Forecast...The river is expected to fall to 7.6 feet Thursday
morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Cuivre River
Troy 21.0 20.9 Thu 9 am 14.8 11.2 8.9 8.2 7.9
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 3:54 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 21, 3:54 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 354 AM CDT Thu Apr 21 2022 .SHORT TERM... (Through Late Friday Afternoon) Issued at 346 AM CDT Thu Apr 21 2022 Yesterday's convection has cleared the CWA as a cold front roughly bisects the CWA from the northeast to the southwest. Ahead of and along this front early this morning, light rain is possible thanks to the saturated lower atmosphere and weak forcing from the front. Along of and behind the front, patchy fog is ongoing per surface observations and will continue through this morning before dissipating. As the front progresses south/southeastward this morning, it will become oriented west to east across southeastern Missouri and southwestern Illinois and stall around mid-day. Then, it will begin lifting northward as a warm front as upper-level ridging builds into the Middle Mississippi Valley. The lower atmosphere looks to dry out quickly this morning, and with rising heights and a lack of forcing, I expect much of the day will be dry as the front progresses northward. Despite the front's slow movement, warmer air will begin advecting into the CWA, and temperatures will rise to near climatological normals this afternoon. Overnight, a low level jet will ramp up over the Plains and move into the Middle Mississippi Valley, interacting with the warm front as it approaches northern Missouri and west-central Illinois. This will cause rain chances to gradually ramp up during the overnight hours, primarily along and north of the I-70 corridor. However, the best chance for showers and embedded thunderstorms will be over northeastern Missouri and west-central Illinois. Storms will be in an elevated environment characterized by approximately 500 J/kg of MUCAPE and 30-40 kts of effective shear over northeastern Missouri. Given the amount of forecasted instability, my confidence in severe storms is low, though there may be isolated instances of small hail primarily in northeastern Missouri. On Friday, guidance consensus is that upper-level ridging will continue to build into the Midwest as a trough digs equatorward across the Rockies. At the surface, the warm front will keep moving northward and away from the CWA, ending the chance of rain across northeastern Missouri and west-central Illinois by mid-day at the latest. South of this warm front, deep southerly/southwesterly flow will advect warm air into the CWA, leading to 850 mb temperatures rising into the mid-teens per ensemble means. In turn, surface temperatures will rise into the low to mid 80s area- wide - roughly 10-15 degrees above climatological normals. Elmore .LONG TERM... (Friday Night through Wednesday) Issued at 346 AM CDT Thu Apr 21 2022 Southwesterly flow will hold over the CWA through Saturday as the ridge shifts eastward and the trough begins to move out into the Plains, supporting another day of above normal temperatures. Through the day, a shortwave will eject out into the Northern Plains. Its associated surface low will move toward the upper Midwest, swinging an attendant cold front and associated convection through the Plains and into the Midwest late Saturday night. As the front and convection approach the CWA during the overnight hours, guidance consensus is that MUCAPE will drastically decrease. This leads to very low confidence in severe weather occurring in the CWA, which is supported by low probabilities in severe-based probabilistic guidance. While better upper-level support will quickly move northward overnight, broad southwesterly flow aloft and forcing from the front will lead to the continuation of rain along and behind the front through the day on Sunday. With the better upper-level support being displaced to the north, and deeper moisture along the front to the southwest of the CWA, the threat of heavy rain looks lower now. However, given the slow progression of the front and precipitable water forecast to be around 1.25", around 1-1.5" of rain is possible across the CWA early Sunday morning through early Monday morning. Ensemble guidance has come into better agreement with keeping the trough moving eastward and ushering the front out of the CWA Monday morning. In its wake, high pressure will move into the Midwest as northwesterly flow aloft holds over the region. While ensemble guidance differs on the exact phasing of the trough as it moves eastward, the general consensus is that it will progress slowly, leading to high confidence in cooler temperatures for the first half of next week. There is still much ensemble spread on exactly how cool temperatures will be, but ensemble means support 5-10 degrees below climatological norms at the moment. Elmore && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1045 PM CDT Wed Apr 20 2022 MVFR/IFR flight conditions will dominate the first half of the TAF period, improving to VFR tomorrow morning. The showers and a few thunderstorms that bloomed across the region this evening will shift east out of the area during the overnight hours. Meanwhile, MVFR and IFR stratus will linger. The clearing line for the stratus is currently visible on satellite across western Missouri and eastern Kansas, and is slowly eroding eastward. If the erosion of the stratus can make it to central Missouri during the overnight hours, patchy fog is likely to develop through the morning. There is some uncertainty as to which scenario will occur, IFR cigs or MVFR fog, across the central Missouri terminals. At KUIN and the St. Louis metro terminals MVFR/IFR cigs will continue across the area overnight. By tomorrow morning MVFR/IFR cigs and any lingering fog will begin to dissipate at all terminals. VFR flight conditions are expected to prevail by mid-morning across the region. Winds are currently from the south and gusty in some locations. A cold front and a surface low will move through the area overnight, winds will become light and variable in response. By tomorrow winds will dominating from the east to southeast as a warm front moves north through the region. Scattered showers and thunderstorms are possible as the front moves through the terminals tomorrow evening, however confidence in the location and timing of the precipitation remains low, so have kept mention of it out of the TAFs for now. MRM && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 21, 4:09 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 409 AM CDT Thu Apr 21 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 409 AM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms tonight primarily along and north of interstate 70. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for thunderstorms across northeastern Missouri and west-central Illinois early Friday morning, and then again across portions of the area late Saturday night through late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Elmore
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.